Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Apr 14, 2017, 4:13 PM CDT for Montgomery County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 14, 2017, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WWUS83 KLSX 142113
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
413 PM CDT FRI APR 14 2017
ILZ060-142200-
Montgomery IL-
413 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 500 PM CDT...
At 412 PM CDT, the public reported a strong thunderstorm near
Litchfield, moving northeast at 25 mph. Winds in excess of 40 mph
are occurring with this storm.
Locations impacted include...
Litchfield, Raymond, Harvel, Butler and Honey Bend.
This also includes Lake Lou Yaeger.
LAT...LON 3917 8954 3922 8968 3948 8954 3947 8953
3935 8953 3935 8941
TIME...MOT...LOC 2112Z 205DEG 22KT 3922 8962
$$
CVKINGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:48 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 14, 3:48 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 348 PM CDT Fri Apr 14 2017 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 347 PM CDT Fri Apr 14 2017 Showers and thunderstorms will continue to move northeast across the area through early this evening. These storms are occurring in an area of 1000-2000 J/kg MUCAPE ahead of a shortwave trough. This trough will shift east of the area by mid evening ending the chance of showers and thunderstorms. Dry weather is then expected overnight into early afternoon Saturday as a weak shortwave ridge moves across the area. Then a chance for additional showers and thunderstorms will move back into northeast Missouri and west central Illinois late on Saturday afternoon as a cold front approaches from the northeast. The atmosphere will become increasingly unstable and low level moisture convergence will increase in this area late in the day. With sun and scattered showers and thunderstorms over the area, temperatures currently range from the mid 70s to the mid 80s. Lows tonight will fall back down into the low to mid 60s. Went back above guidance tomorrow on highs with gusty south winds and mainly sunny skies. Britt .LONG TERM... (Saturday Night through Next Friday) Issued at 347 PM CDT Fri Apr 14 2017 A cold front will begin to advance into the region on Saturday Night into Sunday in response to a progressive low-amplitude short wave trof moving through the Upper MS Valley and slow sagging heights aloft. The biggest change this forecast cycle is the speed of the cold front, and there has been a trend towards much slower southward progress. Consensus of the new guidance has the cold front roughly from Chicago to Quincy to Kansas City at 12Z Sunday, whereas solutions 24h ago had the front to St. Louis. The slower trend continues during the day on Sunday with the NAM the slowest of solutions with the front near St. Louis at 00Z Monday, while the GFS and ECWMF bring the front into southern IL and southern MO. The main implications are slower southward spread in precipitation and greater chances within the CWA on Sunday. The overall scenario however remains quite similar. An elogated linear MCS will evolve along/ahead of the advancing cold front by early Satuday evening, consisting of a broken line or line segments. Instability and shear profiles favor multicell modes with an attendant wind and hail threat, peaking in the evening owing to diurnal instability. All indications are the intensity and extent of the line will wane overnight into early Sunday morning. The cold front and or a residual outflow boundary should then capialize on increasing diurnal instability as heating ensues on Sunday with increasing coverage of storms on Sunday afternoon as the cold front sinks southward into the southern CWA. Sunday Night through next week continues to look periodically active with several preferred bouts of thunderstorms. Flow aloft is quasi- zonal and progressive and will feature impulses/short waves of varying magnitude traversing the region. There is some uncertainty in the details with models having varying time/intensity of these features and the associated surface reflections. Present thinking is the aforementioned cold front will be quasi-stationary in the vicinity of the MO/AR border on Sunday night. The first of these mid level disturbances combined with a weak southwesterly LLJ will promote elevated thunderstorms and an MCS Sunday night into Monday morning. The front will then retreat northward as a warm front heading into Tuesday as another shortwave and associated surface low and cold front traverse the area late Tuesday into Wedneday. Thereafter confidence diminishes with differing solutions in the position of the wavering front and timing of the short waves. Glass && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1217 PM CDT Fri Apr 14 2017 Scattered showers and thunderstorms will move northeast across the area, and will most likely affect KUIN and KCOU early this afternoon. Showers and thunderstorms will also be possible at the St. Louis area terminals through 00Z, but coverage is not expected to be high enough at this time to warrant more than VCTS. There could be MVFR or possible IFR conditions with any of the strong showers or thunderstorms. After 00Z, expect dry and VFR conditions. A low level jet will set up later this evening causing LLWS at KUIN and KCOU through mid morning Saturday. Then gusty conditions are expected to develop during the day on Saturday. SPECIFICS FOR KSTL: Isolated showers and thunderstorms will develop across eastern Missouri by mid afternoon and will continue into early evening. Will maintain VCTS in the TAF because of this threat. Any thunderstorm that develops over the terminal could bring brief MVFR or IFR ceilings and visibilities. Dry and VFR conditions are expected after 00Z. Winds will turn gusty out of the south by mid morning on Saturday. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 14, 4:47 AM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 447 AM CDT Fri Apr 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 447 AM CDT Fri Apr 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated strong to severe storms are possible Saturday evening across northeast Missouri and Sunday across southeast Missouri and southern Illinois. The primary threat is damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
In the hours before
Special weather statement, Apr 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
413 PM CDT FRI APR 14 2017
ILZ060-142200-
Montgomery IL-
413 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 500 PM CDT...
At 412 PM CDT, the public reported a strong thunderstorm near
Litchfield, moving northeast at 25 mph. Winds in excess of 40 mph
are occurring with this storm.
Locations impacted include...
Litchfield, Raymond, Harvel, Butler and Honey Bend.
This also includes Lake Lou Yaeger.
LAT...LON 3917 8954 3922 8968 3948 8954 3947 8953
3935 8953 3935 8941
TIME...MOT...LOC 2112Z 205DEG 22KT 3922 8962
CVKINGNearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.